Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 264, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 8, 2007, 6:03 AM MDT for Grant County, Sioux County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2007, 6:03 AM MDT (12:03 UTC)
- Expired
- Aug 8, 2007, 6:30 AM MDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 0.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 081204 SVRBIS NDC037-085-081230- /O.NEW.KBIS.SV.W.0264.070808T1203Z-070808T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 603 AM MDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA... CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 630 AM MDT(730 AM CDT) * AT 602 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF ST. GERTRUDE...OR ABOUT 58 MILES SOUTHWEST OF BISMARCK...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. GERTRUDE...7 MILES SOUTH OF RALEIGH AND 8 MILES WEST OF SHIELDS AROUND 630 AM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4618 10173 4598 10141 4626 10104 4643 10129 $$ JF
2 follow-up statements
000 WWUS53 KBIS 081217 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 717 AM CDT WED AUG 8 2007 NDC037-085-081230- /O.CON.KBIS.SV.W.0264.000000T0000Z-070808T1230Z/ GRANT ND-SIOUX ND- 617 AM MDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM MDT(730 AM CDT) FOR WESTERN SIOUX AND SOUTHEASTERN GRANT COUNTIES... AT 615 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ST. GERTRUDE...OR ABOUT 48 MILES SOUTHWEST OF BISMARCK...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF RALEIGH AND 7 MILES NORTHWEST OF SHIELDS AROUND 630 AM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4612 10182 4594 10152 4626 10104 4643 10129 $$ JF
000 WWUS53 KBIS 081231 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 731 AM CDT WED AUG 8 2007 NDC037-085-081241- /O.EXP.KBIS.SV.W.0264.000000T0000Z-070808T1230Z/ GRANT ND-SIOUX ND- 631 AM MDT WED AUG 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SIOUX AND SOUTHEASTERN GRANT COUNTIES EXPIRES AT 630 AM MDT(730 AM CDT)... THE SEVERE THUNDERSTORM HAS WEAKENED. LAT...LON 4612 10182 4594 10152 4626 10104 4643 10129 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:45 AM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 8, 1:45 AM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT WED AUG 8 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LATEST SATELLITE IMAGERY SHOWS EJECTING SHORTWAVE OVER SOUTHERN MONTANA...JUST NORTH OF THE IDAHO/MONTANA BORDER MOVING EAST. THIS WAVE WILL REACH BILLINGS BY 12Z...THEN TO DICKINSON BY 18Z...AND JUST EAST OF BISMARCK BY 00Z. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THIS WAVE WILL CONTINUE THIS MORNING. LATEST MSAS ANALYSIS SHOWS A VERY WEAK SURFACE COLD FRONT OVER EASTERN MONTANA THIS MORNING. THIS FRONT WILL SLUGGISHLY MOVE EAST AND BECOME LOOSELY DEFINED BY THIS AFTERNOON...LENDING ITSELF TO JUST WHAT LOOKS LIKE A BAGGY SFC TROUGH BY THE TIME IT REACHES BISMARCK. SURFACE CONVERGENCE WILL BE WEAK...BUT WILL LIKELY BE ENOUGH TO HELP INITIATE ADDITIONAL TSTMS AS AFOREMENTIONED SHORTWAVE GETS CLOSER THIS AFTERNOON AND EVENING. SPC HAS EASTERN CENTRAL...AND EASTERN NORTH DAKOTA IN A SLIGHT RISK SCENARIO FOR THIS AFTERNOON AND EVENING WITH STRONG TO SEVERE THUNDERSTORMS DEVELOPING. LATEST 4KM WRF SIMULATED COMPOSITE RADAR REFLECTIVITY LOOP SHOWS PRECIP MAINLY CONFINED TO EAST CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON/EVENING...IN LINE WITH SPC SLIGHT RISK AREA. AFTER COLLABORATING WITH GRAND FORKS AND ABERDEEN...WILL MENTION SEVERE WORDING IN THE ZFP VIA GRIDS. WILL DIMINISH PRECIP EARLY THIS AFTERNOON IN THE WESTERN ZONES AND GRADUALLY END IT IN THE CENTRAL AND EASTERN CWA BY AROUND 06Z. MODELS HAVE THE BAGGY TROUGH LOOMING OVER THE AREA WITH ADDITIONAL SHORTWAVES AND WEAK SURFACE FEATURES MOVING THROUGH THURSDAY INTO FRIDAY NIGHT. AT THIS TIME ITS HARD TO PINPOINT WHERE THE POPS WOULD MAX OUT...THUS WILL BLANKET MOST OF THE CWA WITH ISOLATED UNTIL SOMETHING BECOMES MORE DEFINITIVE. .LONG TERM...SATURDAY THROUGH TUESDAY... 00Z GFS SIMILAR TO YESTERDAYS RUN AND QUITE SIMILAR TO THE ECMWF. UPPER TROUGH AND SURFACE FRONT MOVE THROUGH THE FORECAST AREA ON SATURDAY SO LEFT SOME LOW POPS. THEN...A COOLER AND DRIER AIRMASS MOVES INTO WESTERN AND CENTRAL NORTH DAKOTA BEHIND THIS UPPER TROUGH. MAIN CHANGES WERE TO COOL DOWN THE MAX TEMPS A BIT FOR SUNDAY AND TO REMOVE THE LOW POPS FOR SATURDAY NIGHT AND SUNDAY. LEFT IN SOME LOW POPS FOR SUNDAY NIGHT. RIDGE REBUILDS OVER THE NORTHERN PLAINS FOR MONDAY AND TUESDAY. SO EXPECT TEMPERATURES TO REBOUND BACK INTO THE 80S AND 90S WITH GENERALLY DRY CONDITIONS. THIS COVERED WELL IN CURRENT FORECAST SO NO CHANGES MADE FOR MONDAY AND TUESDAY. && .AVIATION... SURFACE TROUGH WILL REMAIN ACROSS WESTERN NORTH DAKOTA TODAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. SOME OF THESE STORMS COULD BE QUITE STRONG WITH GUSTY WINDS AND HAIL. OUTSIDE OF THE THUNDERSTORMS...VFR CONDITIONS EXPECTED. THUNDERSTORM THREAT SHOULD BE EAST OF THE AREA BY THIS EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS/JF
Hazardous weather outlook, Aug 8, 3:30 AM MDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT WED AUG 8 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 430 AM CDT WED AUG 8 2007 /330 AM MDT WED AUG 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING THEN BECOME ISOLATED THIS AFTERNOON IN CENTRAL AND WESTERN NORTH DAKOTA. A WEAKENING COLD FRONT OVER EASTERN MONTANA WILL FALL APART AS IT MOVES TOWARD BISMARCK EARLY THIS AFTERNOON... FOLLOWED BY AN UPPER LEVEL DISTURBANCE TRAVERSING ACROSS THE STATE LATER TODAY. THIS WILL HELP INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY OVER OUR EASTERN ZONES. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK TROUGH WILL REMAIN AT THE SURFACE ACROSS NORTH DAKOTA WITH A SERIES OF UPPER DISTURBANCES MOVING ACROSS THE STATE. ANY ONE OF THESE COULD TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS THURSDAY INTO SATURDAY. APPEARS SUNDAY THROUGH TUESDAY WILL BE OUR DRIEST DAYS WITH LITTLE OR NO THREAT FOR ANY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO EARLY THIS EVENING. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:30 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 45 min |
| Aug 7, 7:30 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 30 min |
| Aug 7, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail | 28 min |
| Aug 7, 8:08 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 67 min |
| Aug 7, 8:21 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 24 min |
| Aug 7, 8:32 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 58 min |
| Aug 8, 1:59 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Aug 8, 1:48 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Stark | 57 min |
| Aug 8, 1:57 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 30 min |
| Aug 8, 2:45 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
| Aug 8, 3:33 PM MDT | Tornado Warning | BIS | Kidder | 27 min |
| Aug 8, 4:34 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.